Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Insomnia and depression
Feb 8, 2005

Dear Doc,

I'm on Remeron to treat my Sustiva depression (Nevirapine is not an option anymore, because it raised my liver enzime up to the roof!). But I'm experiencing insomnia. Do you know any treatment for depression induced by sustiva that does not cause insomnia? I'm willing to try anything, from the start. Thanks

Response from Dr. Horwath

Remeron is an excellent choice of antidepressant if you are suffering from insomnia. Other good antidepressant that help with insomnia are amitriptyline (Elavil) and doxepin (Sinequan).

Trazodone is often used at doses of 50 mg to 200 mg for insomnia. Although it is an antidepressant, this dose range is usually sub-therapeutic for depression, but helps with insomnia. If used in this way, it needs to be combined with another antidepressant to be effective. Trazodone is often used in combination with SSRI's (like Zoloft, Lexapro, etc.) because SSRI's are usually not helpful with insomnia (in fact, they may cause it in some cases).



Previous
Newer Tests that detect in 2-3 weeks
Next
What does this mean?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement